Profile decompositions and applications to Navier-Stokes
Journées équations aux dérivées partielles (2010), article no. 12, 13 p.

In this expository note, we collect some recent results concerning the applications of methods from dispersive and hyperbolic equations to the study of regularity criteria for the Navier-Stokes equations. In particular, these methods have recently been used to give an alternative approach to the L 3, Navier-Stokes regularity criterion of Escauriaza, Seregin and Šverák. The key tools are profile decompositions for bounded sequences of functions in critical spaces.

@article{JEDP_2010____A12_0,
     author = {Koch, Gabriel S.},
     title = {Profile decompositions and applications to {Navier-Stokes}},
     journal = {Journ\'ees \'equations aux d\'eriv\'ees partielles},
     eid = {12},
     publisher = {Groupement de recherche 2434 du CNRS},
     year = {2010},
     doi = {10.5802/jedp.69},
     language = {en},
     url = {http://archive.numdam.org/articles/10.5802/jedp.69/}
}
TY  - JOUR
AU  - Koch, Gabriel S.
TI  - Profile decompositions and applications to Navier-Stokes
JO  - Journées équations aux dérivées partielles
PY  - 2010
DA  - 2010///
PB  - Groupement de recherche 2434 du CNRS
UR  - http://archive.numdam.org/articles/10.5802/jedp.69/
UR  - https://doi.org/10.5802/jedp.69
DO  - 10.5802/jedp.69
LA  - en
ID  - JEDP_2010____A12_0
ER  - 
Koch, Gabriel S. Profile decompositions and applications to Navier-Stokes. Journées équations aux dérivées partielles (2010), article  no. 12, 13 p. doi : 10.5802/jedp.69. http://archive.numdam.org/articles/10.5802/jedp.69/

[1] Hajer Bahouri, Albert Cohen, and Gabriel Koch. A general construction method for profile decompositions. in progress.

[2] Hajer Bahouri and Patrick Gérard. High frequency approximation of solutions to critical nonlinear wave equations. Amer. J. Math., 121(1):131–175, 1999. | MR 1705001 | Zbl 0919.35089

[3] H. Brezis and J.-M. Coron. Convergence of solutions of H-systems or how to blow bubbles. Arch. Rational Mech. Anal., 89(1):21–56, 1985. | MR 784102 | Zbl 0584.49024

[4] L. Caffarelli, R. Kohn, and L. Nirenberg. Partial regularity of suitable weak solutions of the Navier-Stokes equations. Comm. Pure Appl. Math., 35(6):771–831, 1982. | MR 673830 | Zbl 0509.35067

[5] L. Escauriaza, G. A. Seregin, and V. Šverák. L 3, -solutions of Navier-Stokes equations and backward uniqueness. Uspekhi Mat. Nauk, 58(2(350)):3–44, 2003. | MR 1992563 | Zbl 1064.35134

[6] Isabelle Gallagher. Profile decomposition for solutions of the Navier-Stokes equations. Bull. Soc. Math. France, 129(2):285–316, 2001. | Numdam | MR 1871299 | Zbl 0987.35120

[7] Isabelle Gallagher, Dragoş Iftimie, and Fabrice Planchon. Non-explosion en temps grand et stabilité de solutions globales des équations de Navier-Stokes. C. R. Math. Acad. Sci. Paris, 334(4):289–292, 2002. | MR 1891005 | Zbl 0997.35051

[8] Isabelle Gallagher, Dragoş Iftimie, and Fabrice Planchon. Asymptotics and stability for global solutions to the Navier-Stokes equations. Ann. Inst. Fourier (Grenoble), 53(5):1387–1424, 2003. | Numdam | MR 2032938 | Zbl 1038.35054

[9] Isabelle Gallagher, Gabriel Koch, and Fabrice Planchon. A profile decomposition approach to the L t (L x 3 ) Navier-Stokes regularity criterion. arXiv:1012.0145.

[10] Patrick Gérard. Description du défaut de compacité de l’injection de Sobolev. ESAIM Control Optim. Calc. Var., 3:213–233 (electronic), 1998. | EuDML 90520 | Numdam | MR 1632171 | Zbl 0907.46027

[11] Stéphane Jaffard. Analysis of the lack of compactness in the critical Sobolev embeddings. J. Funct. Anal., 161(2):384–396, 1999. | MR 1674639 | Zbl 0922.46030

[12] Carlos Kenig and Gabriel Koch. An alternative approach to the Navier-Stokes equations in critical spaces. to appear in Annales de l’Institut Henri Poincaré (C) Analyse Non Linéaire (preprint: arXiv:0908.3349).

[13] Carlos E. Kenig and Frank Merle. Global well-posedness, scattering and blow-up for the energy-critical, focusing, non-linear Schrödinger equation in the radial case. Invent. Math., 166(3):645–675, 2006. | MR 2257393 | Zbl 1115.35125

[14] Carlos E. Kenig and Frank Merle. Global well-posedness, scattering and blow-up for the energy-critical focusing non-linear wave equation. Acta Math., 201(2):147–212, 2008. | MR 2461508 | Zbl 1183.35202

[15] Carlos E. Kenig and Frank Merle. Scattering for H 1/2 bounded solutions to the cubic, defocusing NLS in 3 dimensions. Trans. Amer. Math. Soc., 362(4):1937–1962, 2010. | MR 2574882 | Zbl 1188.35180

[16] Sahbi Keraani. On the blow up phenomenon of the critical nonlinear Schrödinger equation. J. Funct. Anal., 235(1):171–192, 2006. | MR 2216444 | Zbl 1099.35132

[17] Gabriel Koch. Profile decompositions for critical Lebesgue and Besov space embeddings. arXiv:1006.3064.

[18] O. A. Ladyženskaja. Uniqueness and smoothness of generalized solutions of Navier-Stokes equations. Zap. Naučn. Sem. Leningrad. Otdel. Mat. Inst. Steklov. (LOMI), 5:169–185, 1967. | EuDML 68862 | MR 236541 | Zbl 0194.12805

[19] J. Leray. Sur le mouvement d’un liquide visqueux emplissant l’espace. Acta Math., 63:193–248, 1934. | MR 1555394

[20] P.-L. Lions. The concentration-compactness principle in the calculus of variations. The limit case. I. Rev. Mat. Iberoamericana, 1(1):145–201, 1985. | EuDML 39314 | MR 834360 | Zbl 0704.49005

[21] J. Nečas, M. Růžička, and V. Šverák. On Leray’s self-similar solutions of the Navier-Stokes equations. Acta Math., 176(2):283–294, 1996. | Zbl 0884.35115

[22] Giovanni Prodi. Un teorema di unicità per le equazioni di Navier-Stokes. Ann. Mat. Pura Appl. (4), 48:173–182, 1959. | MR 126088 | Zbl 0148.08202

[23] James Serrin. The initial value problem for the Navier-Stokes equations. In Nonlinear Problems (Proc. Sympos., Madison, Wis, pages 69–98. Univ. of Wisconsin Press, Madison, Wis., 1963. | MR 150444 | Zbl 0115.08502

[24] Sergio Solimini. A note on compactness-type properties with respect to Lorentz norms of bounded subsets of a Sobolev space. Ann. Inst. H. Poincaré Anal. Non Linéaire, 12(3):319–337, 1995. | EuDML 78361 | Numdam | MR 1340267 | Zbl 0837.46025

[25] V. Šverák and W. Rusin. Minimal initial data for potential Navier-Stokes singularities. arXiv:0911.0500, 2009.

Cité par Sources :